A little scared here...

Discussion in 'Fibromyalgia Main Forum' started by jaltair, Nov 7, 2006.

  1. jaltair

    jaltair New Member

    I’ve had several episodes of “syncope” or fainting since last spring, and my doctor has referred me to a cardiologist for a workup. Yesterday, I had an echocardiogram, tomorrow I’m having a nuclear stress test (I think with medication so I won’t be on the treadmill). Thursday, I’m having a halter monitor placed for 24 hours. I’m hoping that the “spells” are vasovagal response and not a cardiac problem. I’ve had a slight murmur since I had staph infection many years ago and was really sick.

    I think I’m worried more about the stress test and the effects of the medication that is used, not the radioactive isotopes, but the medication that puts the stress on the body. Has anyone ever had the test?

    Don’t know if I’ll get an answer tonight, but thought I’d try. Thanks.
  2. sdjones

    sdjones New Member

    I wanted to recommend Dr. Mariah McCain at http://www.herbalhealer.com to you. My family and I have used a variety of her products with great success.

    My mom currently is using CMO - Cetyl Myristoleate for her rheumatoid arthritis and it is helping greatly.

    Dr. McCain has a 'ask the naturopath' feature which is active on her website every Wednesday from 10:00 a.m. until 1:00 p.m.. You have to be a member to use it but becoming a member is free. Simply request a catalog, which is free also, and your member number comes with it.

    She has been a practicing naturopath since the 1980's and has all of her creditiontials on her website.

    God Bless,
    Sandra
    [This Message was Edited on 11/07/2006]
  3. jaltair

    jaltair New Member

    Thank you for the replies. I'll check that website out Sandra. Fight, I think that you are right about meds. I take too many, especially now with the lupus. The doctor took me off high blood pressure medication as he told me that my blood pressure needs to be a little on the high side since I have what may be vasovagal causing the syncope. I hope it's all that simple and that there is nothing more. That test tomorrow still has me worried! I think just writing that fact helps. Thanks to you both.
  4. kholmes

    kholmes New Member

    I can't answer your question about the nuclear stress test chemicals, but I wouldn't worry. I hope that you get a good night's sleep. I am sure that the test will go just fine tomorrow.
    You'll be in my prayers.
    [This Message was Edited on 11/08/2006]
  5. netnut

    netnut New Member

    I hope you get this before you go for your test.

    I had the nuclear stress test a year ago because I was having some chest pain and I am morbidly obese. Turns out my chest pain was arthritis...lol.

    The stress test scared the bejeebers out of me simply because it sounded bad. I am horribly claustrophobic and cant even do the open mri. The nuclear scan scared me...lol. I wasnt smart enough to be scared of the stress part...I was too busy worrying about being placed in the nuclear machine.

    Here is what happened when I went:

    First off they take you to do a nuclear scan. They do inject the isotopes but that didnt bother me at all. Getting in that machine was hard for me because I really dislike that type of thing and I had to keep my arms up over my head. The technician was super nice and stayed in the room with me and talked to me the whole time.

    Then I went to a waiting area for the actual medication induced stress test. I went in to the exam room and they laid me on a table. Once the doc came in the room, they started the medication in the iv. It revs your heartrate up to 165 or 170 beats per min I think. It starts kinda slow but then builds up. They tell you to kick your legs to help with the feeling.

    The whole thing lasted less than 4 minutes. Once they get the EKG readings on the computer, the medicine is stopped and it is over with fast. Heart slows back down to normal very fast.

    Then they send you back to the nuclear machine for another picture.

    Unless you have breathing problems I think it isnt that bad. I did see one man need oxygen after the test but he said he had severe asthma. The fast heart rate wasnt fun but it didnt last more than about 90 seconds.

    All in all it was a much better experience than I expected. Im a huge chicken when it comes to medical testing.

    I hope this helps.
  6. basilrathbone

    basilrathbone New Member

    I hope everything went well for you.

    I was in hospital with chest pains last week and they wanted to put the drugs in me that make your heart beat fast. I was so terrified I refused. I am a REAL chicken when it comes to things like that. I won't even take cold meds anymore because they make my heart race and I can't stand the anxiety.

    I told them I would be more than willing and able to raise my heart rate with the treadmill and so they let me do it that way.
  7. jaltair

    jaltair New Member

    Thank you all for your support and prayers. Netnut, you hit it right on as you described.

    This morning, the test went without problems. I chose to do the treadmill, knowing that if I couldn’t finish the treadmill, I’d get the medicine that induces stress. I kept my eyes straight ahead and tried to think of good things and picture peaceful scenes. It worked! I made it on the treadmill and avoided the induced stress by medicine (just like you did basilrathbone). My knee is killing me, and I’m achy all over right now, probably because I didn’t take my AM meds (couldn’t). I did take the whole day off so that if anything became a problem, I’d be prepared. I’m glad I did. I’m planning to just sleep the afternoon away.

    Again, I really appreciate all the responses and support. It’s so great coming here and knowing that people care. My husband didn’t seem to show any kind of support and response; right now I’m a little concerned with that. Maybe just too super sensitive.

    L, Jeannette
  8. kholmes

    kholmes New Member

    You did it!
    Glad to hear that things went well. I hope the knee pain and achiness go away soon.
    Did the test show any heart problems?

    [This Message was Edited on 11/08/2006]
  9. dononagin

    dononagin New Member

    I just saw this.. sorry you have more to go through.. never ends huh? Hope you get the answers you need soon and that it is nothing serious. I just peeked in on your profile.. haven't been there for a while.

    Suprised you can take Vytorin.. that put my fibro pain through the roof. Glad the pred is helping with the energy levels. The trailer sounds like a good idea. Joe and I have talked about doing that ourselves once Micaela is on her own.

    Thinking of you often and hope everything works out. Again, if you ever make it over to this side of the valley let me know. We'll do lunch!! (I have an expence account!! : ) )

    Love ya girl..
    dona
  10. jaltair

    jaltair New Member

    I've slept all afternoon and just got up to walk Bear (my furry and wonderful friend). I do feel better now, just needed that rest. Thanks for all the replies and well wishes.

    I won't have any news on the test until next week, I go on the 17th to see the doctor. I still go back tomorrow for the halter monitor and that stays on 24 hours. I asked the tech about the tests and he told me they have to be processed and then evaluated all together.

    I think that it's vasovagal and nothing to do with my heart. I just simply faint for no reason .. my body's response to something, maybe just the pain. I know when it's coming on and can lie down before totally going out.

    Dona, you're on for lunch one of these days when my energy levels are up and before we move to UT. These days it seems like one big flare happening! The trailer isn't half-bad with the pop out. Of course the only time we are in it is when we sleep and some weekends. Otherwise, we are in UT at our home or at my parents in Bakersfield. The Vytorin has never caused problems and has really taken care of the cholesterol and the triglyceride situation; both are pretty much normal now.

    Take care, everyone - again thanks for the support.

    L, Jeannette
  11. basilrathbone

    basilrathbone New Member

    I get to feeling faint sometimes for no reason, out of the blue. I've done it off and on all my life. It is scary, my vision goes all snowy looking like static on a tv, but it passes after I lie down awhile. I was told when I was a teenager that I had an irregular heartbeat and when it skips enough beats of course I get faint. The doctors last week apparently didnt find anything like that or if they did, they didnt tell me.

    I didn't think that treadmill test was that hard on me til the day after. My legs were weak and felt like rubber for 2 days after that.

    Glad you got to do the treadmill instead of the medicine.